Alert archive / Puerto Rico / Heat Advisories in 2023
Heat Advisory 21, NWS JSJ
NWS JSJ issued this heat advisory at Jun 8, 2023, 3:50 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2023, 3:50 AM CDT (08:50 UTC)
- Expired
- Jun 8, 2023, 3:14 PM CDT
- In force
- 11 hr
- Issued by
- NWS JSJ
The text
As transmitted.
205 WWCA72 TJSJ 080850 NPWSJU URGENT - WEATHER MESSAGE National Weather Service San Juan PR 450 AM AST Thu Jun 8 2023 PRZ001-005-081700- /O.UPG.TJSJ.EH.A.0005.000000T0000Z-230610T2100Z/ /O.NEW.TJSJ.EH.W.0009.230608T0850Z-230608T2100Z/ /O.NEW.TJSJ.EH.A.0006.230608T2100Z-230610T2100Z/ San Juan and Vicinity-North Central- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Trujillo Alto, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, and Vega Baja 450 AM AST Thu Jun 8 2023 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... ...EXCESSIVE HEAT WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY AFTERNOON... * WHAT...Prolonged periods of dangerously hot temperatures and high humidity possible with heat indices of 112 Fahrenheit or more. * WHERE...along the urban and coastal areas of northern Puerto Rico from Carolina to Arecibo. * WHEN...For the Excessive Heat Warning, through 5 PM AST this afternoon. For the Excessive Heat Watch, through Saturday afternoon. * IMPACTS...The combination of hot temperatures and high humidity will create dangerous situations in which heat related illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ PRZ004-008-010-081700- /O.UPG.TJSJ.EH.A.0005.000000T0000Z-230610T2100Z/ /O.NEW.TJSJ.HT.Y.0021.230608T0850Z-230608T2100Z/ /O.NEW.TJSJ.EH.A.0006.230608T2100Z-230610T2100Z/ Eastern Interior-Northwest-Mayaguez and Vicinity- Including the cities of Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, and San German 450 AM AST Thu Jun 8 2023 ...HEAT ADVISORY IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... ...EXCESSIVE HEAT WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY AFTERNOON... * WHAT...Prolonged periods of dangerously hot temperatures and high humidity possible with heat indices of 108 degrees Fahrenheit or more. * WHERE...Caguas and western coastal areas of Puerto Rico. * WHEN...For the Heat Advisory, through 5 PM AST this afternoon. For the Excessive Heat Watch, through Saturday afternoon. * IMPACTS...The combination of hot temperatures and high humidity will create dangerous situations in which heat related illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ PRZ002-003-006-007-009-011>013-081700- /O.CON.TJSJ.EH.A.0005.000000T0000Z-230610T2100Z/ Northeast-Southeast-Central Interior-Ponce and Vicinity- Western Interior-Southwest-Culebra-Vieques- Including the cities of Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Cabo Rojo, Guanica, Lajas, Culebra, and Vieques 450 AM AST Thu Jun 8 2023 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... * WHAT...Prolonged periods of dangerously hot temperatures and high humidity possible with heat indices of 112 degrees Fahrenheit or more. * WHERE...Puerto Rico, except northern Puerto Rico from Carolina to Arecibo. * WHEN...For the excessive heat watch, through Saturday afternoon. * IMPACTS...The combination of hot temperatures and high humidity will create dangerous situations in which heat related illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
1 follow-up statement
451 WWCA72 TJSJ 082014 NPWSJU URGENT - WEATHER MESSAGE National Weather Service San Juan PR 414 PM AST Thu Jun 8 2023 PRZ001-005-090415- /O.CAN.TJSJ.EH.W.0009.000000T0000Z-230608T2100Z/ /O.EXT.TJSJ.EH.A.0006.230608T2014Z-230610T2100Z/ San Juan and Vicinity-North Central- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Trujillo Alto, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, and Vega Baja 414 PM AST Thu Jun 8 2023 ...EXCESSIVE HEAT WATCH NOW IN EFFECT THROUGH SATURDAY AFTERNOON... ...EXCESSIVE HEAT WARNING IS CANCELLED... * WHAT...Prolonged periods of dangerously hot temperatures and high humidity possible with heat indices of 112 Fahrenheit or more. * WHERE...along the urban and coastal areas of northern Puerto Rico from Carolina to Arecibo. * WHEN...For the Excessive Heat Warning, through 5 PM AST this afternoon. For the Excessive Heat Watch, through Saturday afternoon. * IMPACTS...The combination of hot temperatures and high humidity will create dangerous situations in which heat related illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Watch means that a prolonged period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a DANGEROUS SITUATION in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ PRZ004-008-010-090415- /O.CAN.TJSJ.HT.Y.0021.000000T0000Z-230608T2100Z/ /O.EXT.TJSJ.EH.A.0006.230608T2014Z-230610T2100Z/ Eastern Interior-Northwest-Mayaguez and Vicinity- Including the cities of Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, and San German 414 PM AST Thu Jun 8 2023 ...EXCESSIVE HEAT WATCH NOW IN EFFECT THROUGH SATURDAY AFTERNOON... ...HEAT ADVISORY IS CANCELLED... * WHAT...Prolonged periods of dangerously hot temperatures and high humidity possible with heat indices of 108 degrees Fahrenheit or more. * WHERE...Caguas and western coastal areas of Puerto Rico. * WHEN...For the Heat Advisory, through 5 PM AST this afternoon. For the Excessive Heat Watch, through Saturday afternoon. * IMPACTS...The combination of hot temperatures and high humidity will create dangerous situations in which heat related illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Watch means that a prolonged period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a DANGEROUS SITUATION in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ PRZ002-003-006-007-009-011>013-090415- /O.CON.TJSJ.EH.A.0005.000000T0000Z-230610T2100Z/ Northeast-Southeast-Central Interior-Ponce and Vicinity- Western Interior-Southwest-Culebra-Vieques- Including the cities of Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Cabo Rojo, Guanica, Lajas, Culebra, and Vieques 414 PM AST Thu Jun 8 2023 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... * WHAT...Prolonged periods of dangerously hot temperatures and high humidity possible with heat indices of 112 degrees Fahrenheit or more. * WHERE...Puerto Rico, except northern Puerto Rico from Carolina to Arecibo. * WHEN...For the excessive heat watch, through Saturday afternoon. * IMPACTS...The combination of hot temperatures and high humidity will create dangerous situations in which heat related illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this heat advisory went out at Jun 7, 8:28 PM CDT, 7 hours 22 minutes earlier.
Area forecast discussion, Jun 7, 8:28 PM CDT, 7 hours 22 minutes before
Area Forecast Discussion National Weather Service San Juan PR 928 PM AST Wed Jun 7 2023 ...New UPDATE, AVIATION, MARINE... .UPDATE... Issued at 917 PM AST Wed Jun 7 2023 Throughout the night, the heat index will vary between the mid-70s and 80s in mountainous regions, while coastal and urban areas will experience temperatures ranging from the low to upper 80s. Mid to upper-level high pressures currently prevent rainfall in Puerto Rico and the U.S. Virgin Islands. However, there is a chance of one or two rain showers in the windward areas due to a patch of moisture. The high humidity and air temperatures will cause a continuation of the hot weather tomorrow, resulting in heat index values ranging from 105 to 115 degrees Fahrenheit or more. As a result, an Excessive Heat Watch has been issued for Puerto Rico, particularly in the coastal and urban areas of northern Puerto Rico. The U.S. Virgin Islands may also experience a hot day with heat indexes ranging from 102 to 107 degrees Fahrenheit. && .AVIATION... (00Z TAFS) Issued at 917 PM AST Wed Jun 7 2023 VFR conditions will persist with somewhat hazy skies but with VIS greater than 6SM. Expect calm to variable winds overnight (thru 08/13z), when will return from the ESE/SE at 10-15 kt with gusty winds. A few showers may affect E-PR/USVI and the surrounding waters without significant impacts tomorrow. && .MARINE... Issued at 917 PM AST Wed Jun 7 2023 Calm marine conditions will persist with seas at 4 feet or less across most of the region. Seas are reaching the Atlantic waters from the NNW with an average period of 6.8 seconds. At the same time, the seas across the Caribbean are arriving from the SE with a 5.7 seconds period. && .SYNOPSIS...Excessive heat conditions will persist until the weekend across Puerto Rico and the U.S. Virgin Islands. Hazy skies due to Saharan dust particles will continue to gradually decrease through the workweek. No significant rains are expected for the next coming days. A Heat Watch is now in effect for Puerto Rico until Saturday afternoon. && .SHORT TERM...Tonight through Friday... Relatively dry conditions persisted, once again, across Puerto Rico and the U.S Virgin Islands. Saharan Dust continue to be present across our skies, but it will gradually diminish in concentration the rest of the workweek. No precipitation was observed by the local Doppler radar. Maximum temperatures stayed in the low to mid 90s across the coastal and urban areas of the islands and in the mid to upper 80s across the Central Cordillera. The temperature at the Luis Munoz Marin International Airport was 94 degrees, which ties an old record of 94 degrees Fahrenheit for a June 7th. An Excessive Heat Warning was in effect for the north-central portions of Puerto Rico, where the heat indices fluctuated between 103 to 119 degrees Fahrenheit. The U.S. Virgin Islands reported heat indices over 100 degrees. A Heat Watch is now in effect until the weekend for Puerto Rico, including Culebra and Vieques. Another warm day in the northeastern Caribbean. As a surface high pressure in the central Atlantic moves towards the east, the wind flow will become from the southeast. This is expected to increase the cloud coverage across the region, with limited shower activity anticipated. However, dry and warm conditions will persist until the beginning of next week. The Precipitable Water content Analysis (PWAT) values show values up to around 1.35 inches, gradually decreasing to around 1.20 inches. No big changes for the short-term forecast are expected. The probability of precipitation remains low. The Excessive Heat Warning and the Heat Advisory for the north-central and western Puerto Rico remain in effect until 5 PM AST. Temperatures will persist in the low to mid 90s across the coastal and urban areas, and in the mid to upper 80s across the mountains for the rest of the workweek. Heat indices are expected to exceed the low and mid 100 degrees Fahrenheit everyday, and Excessive Heat Warnings and Advisories are likely. && .LONG TERM...Saturday through Thursday... High pressure at all levels will continue to drive east southeast winds at 15 to 20 knots throughout the weekend. Unfavorable conditions for rain formation are expected to continue as the high promotes dry air above 850 mb. By Monday, the high reposition a little to the west and the winds will back from the east. This chance in winds is expected to bring a slight relief to the intense temperatures and heat indices that have been experienced across the islands. However, the heat indices are still expected to remain above 108 along some sections of northern Puerto Rico. By late Monday and Tuesday, an area of enhanced moisture detached from an old frontal boundary is expected to reach the islands, increasing cloudiness and the frequency of showers. So far, this feature is expected to only bring moderate rainfall amounts. Then, the northern-most moisture field of a tropical wave will also bring some moisture over the islands, with a few more showers anticipated. Low concentrations of Saharan dust will be embedded in the wind flow by the end of the period, with hazy skies possible. && .AVIATION...Mainly VFR conds are expected across all terminals. HZ due to Saharan dust will cont but VIS will be greater than 8SM. Generally SEly winds will be at 10-15 kts with higher gusts. Winds will diminish to less than 10 kt aft 07/23Z. Some sea breeze intrusion on the NW coasts. Aft 08/10Z isold SHRA SE coast PR and local Carib waters, winds incrg to 10-15 kt by 08/14Z. Maximum winds SE 17-22 kt btwn FL026-060. && .MARINE...Mariners can expect seas of 4 feet or less across the local waters. Winds will remain from the southeast at 10 to 15 knots, causing choppy seas next Sunday. The risk of life- threatening rip currents remains low across all beaches of the local islands. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Excessive Heat Watch through Saturday afternoon for PRZ001>013. VI...None. AM...None. && SHORT TERM...CAM LONG TERM....GRS AVIATION...CVB
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:50 AM CDT | Excessive Heat Watch | JSJ | 25 hr | |
| Jun 8, 3:50 AM CDT | Excessive Heat Warning | JSJ | 11 hr |
Nearby
Heat Advisories in Puerto Rico, 2023Every heat advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.